IRIS and Tysabri

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Postby Johnnymac » Fri Apr 23, 2010 11:42 am

Hi Sofia, I would recommend specifically asking your Dr about this. Its new information that is just coming out about Tysabri and perhaps they are unaware of it. From the looks of the article the study didn't show conclusive evidence but I wouldn't take it lightly having seen my wife go through a big relapse after she got off Tysabri and didn't go on another DMD.
User avatar
Johnnymac
Family Elder
 
Posts: 213
Joined: Wed Oct 18, 2006 3:00 pm

Advertisement

Postby Kar1 » Fri Apr 23, 2010 2:26 pm

Hi, I had my last infusion in February after deciding to come off it due to increases in PML. I was also not advised of any possible relapses after coming off it, was also never advised of the increased risks while I was on it.. After reading all this I have been a bit paniced. My Neuro gave me the impression he was not happy for me to withdraw. As it stands he said he doesn't need to see me now for another 6 months maybe, no advise about switching medications either. Basicaslly go home now there is nothing I can do for you. I still believe it was the best thing to come off Tysabri, however everytime I feel something my mind goes into overdrive. Living on relaxing tea at the moment.
User avatar
Kar1
Getting to Know You...
 
Posts: 12
Joined: Sat Mar 13, 2010 4:00 pm

Postby sofia » Fri Apr 23, 2010 2:39 pm

Thank you for sharing. I stopped avonex years ago, because of side effects, but I was then one of these MS patients that was living a close to normal life. The side effects of avonex was bad, but nothing like I had with tysabri. And the last year I have had loads of bother, and a couple of attacs, so that is why I started tysabri, maybe the sideeffects of avonex isnt as bad anymore.
Do you know if antibiotix will do the trick, or maybe copaxone? I'm beeing liberated next month :D , and hopefully Ill be able to start with antibiotics in august, as I got a feeling that is probably the cure. What i ve read about cpn makes sense to me.
Sorry to hear about you wife's experience, and I hope she has more or less recovered from it. It is scary to loose function, it makes us nervous, snappy, grumpy, anxious and a bit hysterical. She is lucky to have a caring husband. I am so greatful fo the suport I've got from my now fiance. He takes wonderful care of me and our two children. It cant be easy for the people we love either. SO well done :-)
<div>I have lived with ms for 8 years. The last year has been hell, I've gone from shite to even worse every single month, until my liberation in May. </div>
User avatar
sofia
Family Elder
 
Posts: 162
Joined: Thu Mar 25, 2010 4:00 pm

Postby msjen » Wed Apr 28, 2010 12:24 pm

I would just like to thank everyone for thier input into these issues. My neuro wants me to go on Tysabri after not being on any DMD's and having a large relapse - gotta love stress and its effects on you. I am scheduled to the liberation surgery in July and have my sister going with me -- the MS was too much for my bf and after 5 years we broke up... it doesn't make one wonder why I went into a pretty bad relapse. I am holding strong but it helps to hear from others effected and their experiences. I was first diagnosed approx. 8/2006 although symptoms began about 10 years earlier. Anyway - just wanted to thank everyone for giving me more to think about. I still haven't made my mind up about anything except the surgery.
User avatar
msjen
Family Member
 
Posts: 36
Joined: Fri Apr 09, 2010 3:00 pm
Location: Minneapolis, MN

Postby sofia » Wed Apr 28, 2010 12:56 pm

Hello Jen

I was reluctant to start Tysabri, because of the PML and also because I was thinking it must be a strong poison/drug to be that effective.
I went on it because I had 3 relapses in just a bit more then a year. When I went for my IV soulimidrol cortison, I met all the patients having their Tysabri infusions, they all seemed happy about it, some of them talked about how it changed their lives.
Me my self have not had the same experience, I have been feeling roughfrom sideeffects, ms and everything else. Not doing anybetter, if anything I have been feeling worse.
Another reason I was reluctant to start it was because I was used to all my relapses clearing up fully. That isn't the case anymore.

But you need to think about it carefully to start a drug that can kill you if you stay on it to long, and can make you seriously ill, if you get off it. But then again, MS will gradually make you crippled, the only question is how quickly it will happen, and Tysabri is slowing it down with 70%. Really tough choices.
<div>I have lived with ms for 8 years. The last year has been hell, I've gone from shite to even worse every single month, until my liberation in May. </div>
User avatar
sofia
Family Elder
 
Posts: 162
Joined: Thu Mar 25, 2010 4:00 pm

Tysabri holiday and IRIS

Postby chalam » Fri Apr 22, 2011 4:50 am

My daughter hit the 2yr mark on Tysabri and was asked to take a 6mo break. The plan was no treatment for the first 3 months, then an alternative MS treatment for the next 3 months. We were told that something like 2/3 of holiday patients relapse in month 4, hence the reason for some alternative treatment at that time.
In month 4, daughter started having tingles, dizziness, fatigue, eye issues. MRI + clinical exam revealed IRIS...which we were told happens in 10% of cases. She was immediately put back on Tysabri and prescribed 3 days of IV steroids. We were warned that she might need another round of steroids next month too, depending how fast the Tysabri kicks in.

PS: Daughter has tested positive for the JC virus antibody test.
PPS: Her neuro is in Boston and was one of the developers of the antibody test.
User avatar
chalam
Getting to Know You...
 
Posts: 14
Joined: Wed Apr 20, 2005 3:00 pm
Location: Tokyo, Japan

Postby prof8 » Fri May 06, 2011 10:53 pm

My neuro recommended the following plan if I stop. Take 90 days to clear out Tysabri. On day 60 have 1 dose of IV 1,000 mg. steroids to protect from any relapse coming off. Then on day 90 start the new drug which would have been Gilenya. Anyhow, I tested JCV negative so I can stay on Tysabri.
User avatar
prof8
Family Elder
 
Posts: 189
Joined: Sun Jul 13, 2008 3:00 pm

Previous

Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service